Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 422, NWS Austin/San Antonio, TX

July 26, 2007DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2007, 4:51 AM CDT for DeWitt County, Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 4:51 AM CDT (09:51 UTC)
Expired
Jul 26, 2007, 8:45 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 260952
FFWEWX
TXC123-285-261345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 AM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...HALLETTSVILLE...

* UNTIL 845 AM CDT

* AT 442 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A CLUSTER OF SHOWERS AND THUNDERSTORM MOVING NORTH AT 25 MPH.
  OVER THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EZZELL

RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE NEXT 
COUPLE HOURS WHICH WILL CAUSE PONDING OF WATER AND RISES ON LOW
WATER CROSSINGS.  

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2900 9767 2892 9728 2932 9662 2957 9697

$$
1 follow-up statement
000 
WGUS74 KEWX 261220
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 AM CDT THU JUL 26 2007

TXC123-285-261345-
LAVACA TX-DEWITT TX-
717 AM CDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
DEWITT AND LAVACA COUNTIES...

AT 714 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED WAVES OF 
SCATTERED SHOWERS AND THUNDERSTORMS MOVING NORTHWARD ACROSS DEWITT 
AND LAVACA COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE 
INCH CAN BE EXPECTED OVER THEN NEXT COUPLE HOURS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
YOAKUM...HALLETTSVILLE AND EZZELL

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS.  STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

LAT...LON 2900 9767 2892 9728 2932 9662 2957 9697

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:56 AM CDT, 55 minutes earlier.

Area forecast discussion, Jul 26, 3:56 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 AM CDT THU JUL 26 2007

.DISCUSSION...
THERES NOT MUCH CHANGE IN THE ONGOING FORECAST. THE 500MB LOW
WHICH CAN BE SEEN ON WV OVER THE RIO GRANDE IN VAL VERDE COUNTY
WILL DRIFT SLOWLY TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS. AT
THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE SOUTH TO
SOUTHEAST WHICH WILL CONTINUE TO BRING MOISTURE INTO SOUTH CENTRAL
TEXAS. THIS ALL MEANS MORE RAIN. POPS WILL REMAIN IN THE CHANCE TO
LIKELY CATEGORIES FOR MOST OF THE CWA THROUGH SATURDAY. WILL
CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. IN ADDITION SKIES
WILL BE MAINLY CLOUDY AND THIS WILL KEEP HIGH TEMPS WELL BE BELOW
NORMAL.

BY SUNDAY THE UPPER LOW WILL HAVE MOVED FAR ENOUGH AWAY TO ALLOW
FOR A DECREASE IN POPS. THIS WILL START A DRYING AND WARMING
TREND. POPS WILL DROP TO MAINLY SLIGHT CHANCE CATEGORY MONDAY AND
REMAIN LOW THROUGH THE END OF THE FORECAST PERIOD. HIGH TEMPS WILL
WILL ALSO CLIMB TOWARD NORMAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              82  71  85  72  90 / 100  50  60  40  50
AUSTIN BERGSTROM INTL AIRPORT  81  70  84  71  89 / 100  50  60  50  50
DEL RIO INTL AIRPORT           86  73  89  75  93 /  50  40  40  50  40
SAN ANTONIO INTL AIRPORT       81  73  84  74  87 /  90  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 25, 9:55 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT WED JUL 25 2007

TXZ171>173-183>194-202>209-217>225-228-261030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
955 PM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT MAINLY
EAST OF THE I-35 CORRIDOR. SOME OF THE RAINFALL WILL BE LOCALLY
HEAVY...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...A FLASH FLOOD
WATCH IS IN EFFECT THROUGH THURSDAY EVENING AND WILL LIKELY BE
EXTENDED THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY AS ANOTHER UPPER
LEVEL TROUGH DEVELOPS ACROSS TEXAS. AN AREA OF DISTURBED WEATHER
LOCATED OVER THE NORTHWEST GULF OF MEXICO WILL ALSO DRIFT
NORTHWESTWARD TOWARDS THE TEXAS COAST OVER THE NEXT FEW DAYS. THIS
SYSTEM WILL PROVIDE ADDITIONAL TROPICAL MOISTURE FOR THE DEVELOPMENT
OF VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT
ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE
TO SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 11:07 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      8 NW AUSTIN             30.39N 97.85W
07/25/2007                   TRAVIS             TX   CO-OP OBSERVER

            LOW WATER CROSSING FLOODED AND ROADWAY CLOSED AT OLD
            SPICEWOOD SPRINGS UNDER LOOP 360 AND ON SPICEWOOD SPRINGS
            RAOD BETWEEN LOOP 360 AND OLD LAMPASAS TRAIL

&&

BASEWX

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:28 PM CDTFlash Flood WarningEWXLavaca2 hr
Jul 25, 8:55 PM CDTRiver Flood WarningEWXKarnes3 days
Jul 25, 10:04 PM CDTRiver Flood WarningEWXBexar11 hr
Jul 26, 6:15 AM CDTFlash Flood WarningEWXBandera, Real, Uvalde3 hr
Jul 26, 6:38 AM CDTFlash Flood WarningEWXFayette4 hr
Jul 26, 7:49 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Jul 26, 8:24 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 26, 1:34 PM CDTFlash Flood WarningEWXFrio, Medina3 hr
Jul 26, 4:39 PM CDTFlash Flood WarningEWXTravis2 hr
Jul 26, 4:45 PM CDTFlash Flood WarningEWXBexar2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.